Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 61, NWS Springfield, MO

September 15, 2025Shannon County, Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 15, 2025, 4:34 AM CDT for Shannon County, Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2025, 4:34 AM CDT (09:34 UTC)
Expired
Sep 15, 2025, 7:30 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WGUS53 KSGF 150934
FFWSGF
MOC203-215-151230-
/O.NEW.KSGF.FF.W.0061.250915T0934Z-250915T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
434 AM CDT Mon Sep 15 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  West Central Shannon County in south central Missouri...
  East Central Texas County in south central Missouri...

* Until 730 AM CDT.

* At 434 AM CDT, Doppler radar indicated thunderstorms have produced 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. While little additional rainfall is expected, runoff 
  from the heavy rainfall overnight will expand the flood area in 
  Shannon County issued earlier in the night...as well areas between 
  Raymondville and Summersville.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Summersville, Raymondville, Hartshorn, Eunice and Yukon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3735 9182 3726 9165 3719 9150 3715 9155
      3712 9167 3727 9187 3731 9187

FLASH FLOOD...RADAR INDICATED

$$

SR
1 follow-up statement
702 
WGUS73 KSGF 151228
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
728 AM CDT Mon Sep 15 2025

MOC203-215-151238-
/O.EXP.KSGF.FF.W.0061.000000T0000Z-250915T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Texas MO-
728 AM CDT Mon Sep 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT THIS MORNING FOR 
WEST CENTRAL SHANNON AND EAST CENTRAL TEXAS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3735 9182 3726 9165 3719 9150 3715 9155
      3712 9167 3727 9187 3731 9187

$$

EW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:30 AM CDT, 1 hour 4 minutes earlier. Its key messages:

  • Hot weather continues, coupled with scattered afternoon shower and thunderstorm chances (15-40%). Downburst wind gusts up to 40-50 mph could occur with any stronger storms, especially Monday afternoon.
  • A mid-week pattern change will initiate a cooling trend with better rain chances (30-60%) Wednesday into Thursday. Lingering low rain chances continue into the weekend.
  • Despite the daily chances of rain, total rainfall will be modest this week.
Area forecast discussion, Sep 15, 3:30 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
330 AM CDT Mon Sep 15 2025

.KEY MESSAGES...

- Hot weather continues, coupled with scattered afternoon shower
  and thunderstorm chances (15-40%). Downburst wind gusts up to
  40-50 mph could occur with any stronger storms, especially
  Monday afternoon.

- A mid-week pattern change will initiate a cooling trend with
  better rain chances (30-60%) Wednesday into Thursday.
  Lingering low rain chances continue into the weekend.

- Despite the daily chances of rain, total rainfall will be
  modest this week.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 326 AM CDT Mon Sep 15 2025

Water vapor imagery illustrates well the low pressure center over
the High Plains, the cutoff low over the southeast, and the steep
ridging in between. The Plains troughing is increasingly invading
the Ozarks, wrapping in moisture from the southeast and sending
fronts across Missouri. It will take a couple of days to fully break
us out from under our ridge, though.

Some mid-level forcing on the warm side of the stationary front in
the eastern Ozarks (and locally higher moisture) has allowed for
some isolated thunderstorms since yesterday evening in spite of the
capping inversion. These have lasted impressively late into the
night, but the latest CAM runs have them dropping off by 4 a.m.
Impacts have been few and far between, with only lightning and
perhaps some river rises in Shannon county due to a slow moving,
persistent cell.

We'll start Monday morning with cloudy skies given all the mid-level
moisture that has been pulled into the area. High pressure will
still dominate for a couple of days, and we'll see highs in the low
90s to start the week. The trough will push closer throughout the
day, and by late afternoon there will be enough moisture,
instability, and lift to support more thunderstorms primarily east
of Hwy 39. PoPs max out at 30% given scattered coverage, and the
main threats will be lightning and heavy rain. There is also the
chance for downburst wind gusts as these storms may be pulse-like in
nature. Total rain accumulations will be light for the majority of
the area.

Thunderstorm activity is expected to diminish around midnight.
Clouds will break up a bit overnight, and lows will be in the 60s.
The cold front currently across western Kansas takes its sweet time
to get here, so highs Tuesday will again be in the 90s (though low
90s, so we're getting there). Since the pattern is expected to hold,
we will again see a 20-40% chance for scattered afternoon
thunderstorms once daytime heating causes us to reach convective
temperature. The most likely area shifts a bit to the west, toward
the incoming front, moreso along and west of Hwy 65.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 326 AM CDT Mon Sep 15 2025

Tuesday's afternoon convection looks to wrap up by early evening
with too much mid-level warming inhibiting free ascent. The night
looks quiet with lows a tad cooler, especially in the eastern Ozarks
where cloud cover will be minimal.

The front approaches Wednesday morning (yay). It moves very slowly
and brings widespread 30-60% rain chances Wednesday and Thursday.
Ensembles have totals through Thursday at between half and three-
quarters of an inch. This activity is not expected to pose a
flooding/excessive rainfall hazard, but rather be a nice fall
wetting rain that we could certainly use given current drought
conditions.

This system continues to impact the Ozarks through the weekend as it
throws a series of shortwaves across the area. The most
noticeable difference though will be the decrease in
temperatures, as models continue to indicate lower temperatures
around normal this weekend going into next week. While
interquartile NBM temperature spreads are still 5-6 degrees
beyond day 6, they are pretty small for the extended timeframe,
and in any case indicate temperatures 10-15 degrees cooler than
the hottest days we saw in the last week. Here's hoping fall
sticks around this time.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1217 AM CDT Mon Sep 15 2025

Isolated showers and storms currently in eastern Kansas and
east-central Missouri, but are not expected to impact
airfields. VFR conditions expected to prevail through the
period with broken ceilings at 15-20 kft and light winds.
Scattered thunderstorms expected after 18Z through 00Z which
may temporarily reduce CIG/VIS to MVFR.

&&

.CLIMATE...
Issued at 152 PM CDT Thu Sep 11 2025

Values listed below are for sites where the forecast is within
5 degrees of a record.

Record High Temperatures:

September 16:
KSGF: 95/2019
KVIH: 96/1954

September 17:
KSGF: 96/1953

Record High Minimum Temperatures:

September 15:
KSGF: 74/1936

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Nelson
LONG TERM...Nelson
AVIATION...Nelson
CLIMATE...Nelson
Hazardous weather outlook, Sep 15, 4:23 AM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
423 AM CDT Mon Sep 15 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
423 AM CDT Mon Sep 15 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited lightning risk.

DISCUSSION...

Scattered afternoon and evening thunderstorms are expected across
the area today. Severe weather is not expected, though stronger
storms could produce wind gusts of 30 to 40 miles per hour.
Lightning will be the main hazard.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered afternoon thunderstorms will be possible again Tuesday
before more widespread rain arrives Wednesday through late week.
Total rainfall amounts are expected to remain low.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Nelson

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:31 AM CDTFlash Flood WarningSGFShannon4 hr
Sep 15, 1:24 PM CDTSpecial Weather StatementSGFLaclede36 min
Sep 15, 1:31 PM CDTSpecial Weather StatementSGFWright29 min
Sep 15, 1:39 PM CDTSpecial Weather StatementSGFWright36 min
Sep 15, 2:07 PM CDTSpecial Weather StatementSGFShannon23 min
Sep 15, 2:20 PM CDTSpecial Weather StatementSGFTexas25 min
Sep 15, 2:29 PM CDTSpecial Weather StatementSGFDallas16 min
Sep 15, 2:30 PM CDTSpecial Weather StatementSGFPhelps30 min
Sep 15, 2:32 PM CDTSpecial Weather StatementSGFHickory28 min
Sep 15, 2:41 PM CDTSevere Thunderstorm WarningSGFShannon, Texas34 min
Sep 15, 2:55 PM CDTSpecial Weather StatementSGFDallas20 min
Sep 15, 2:59 PM CDTSpecial Weather StatementSGFMaries16 min
Sep 15, 3:02 PM CDTSpecial Weather StatementSGFHickory13 min
Sep 15, 3:13 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas32 min
Sep 15, 3:16 PM CDTSpecial Weather StatementSGFMaries29 min
Sep 15, 3:26 PM CDTFlash Flood WarningSGFTexas4 hr
Sep 15, 3:31 PM CDTAreal Flood AdvisorySGFPhelps4 hr
Sep 15, 4:17 PM CDTSpecial Weather StatementSGFLawrence13 min
Sep 15, 4:25 PM CDTSpecial Weather StatementSGFDade20 min
Sep 15, 4:35 PM CDTAreal Flood AdvisorySGFMaries3 hr
Sep 15, 4:35 PM CDTSevere Thunderstorm WarningSGFOregon25 min
Sep 15, 4:48 PM CDTSpecial Weather StatementSGFDade, Lawrence27 min
Sep 15, 4:52 PM CDTAreal Flood AdvisorySGFDent3 hr
Sep 15, 5:07 PM CDTSpecial Weather StatementSGFLawrence23 min
Sep 15, 5:25 PM CDTSpecial Weather StatementSGFGreene20 min
Sep 15, 5:28 PM CDTSevere Thunderstorm WarningSGFChristian, Greene32 min
Sep 15, 5:46 PM CDTAreal Flood AdvisorySGFGreene3 hr
Sep 15, 6:00 PM CDTSpecial Weather StatementSGFCedar30 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.